Anyone take Lamictal?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 6/27/2007 3:38 PM (GMT -7)   
In true bipolar fashion I have gone back on my AD changed my mind totally of what I was gonna do. Im taking small dose of risperdol for now. Im thinking of taking lamictal have to talk to doc - - -  but im scared to detah of this rash I read up about, it seems pretty common at .8% of people getting a rash. I cant find anything on how many people die from the rash though.... :s
 
Anyway, if anyone has or is taking this med any input on its effects on you and how long you have been on it would be great and also any other meds you take with it
im a professional... on an amateur level !


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 6/27/2007 4:43 PM (GMT -7)   
Sooper,
 
I too was terrified of the rash before taking Lamictal, but I never got it.  I was on Lamictal for almost 2 years in the past and stopped because it was not working well for me anymore snd switched to another mood stabilizer.  There are tons of people on HW who are currently taking it, or have taken it in the past that will have similar situations.  Of course as with any medication, Lamictal has risks, but like you said the % of getting the rash is low.  And from someone who has taken it for almost 2 years and at 300mg at the highest dose, I am telling you it will be okay.  Plus yhr chances of developing the rash shows up within the 1st few weeks of the initial dose.
 
Hang in there, and know we are here for you.  :-)


~~~ Olivia  ~~~
Moderator, Bipolar

"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Disorder 
Current Meds:  Lithium 900mg, Geodon 60mg 2x/day, Ativan 1mg

Support HealingWellhttp://www.healingwell.com/donate


sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 6/27/2007 5:35 PM (GMT -7)   
Olivia

Thanks so much for your reply. It always feels good to get a response, and your was a nice and positive one. Im gonna try and convince my doctor that this is the med I want to try and see how he feels about it. Im sorry it didnt work out for you though, im hoping it will be the miricle drug for me.

Hope you are doing well

Take care
im a professional... on an amateur level !


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 6/27/2007 9:48 PM (GMT -7)   
I only made it five days on Lamictal. Had no scary side effects except for hives. Since I was already having a reaction to Wellbutrin, when the hives popped up a few days later I was pulled off the lamictal as well. While rash is not an uncommon side effect of lamictal, THE rash, is extremely rare. Pdocs also err on the side of caution, any rash and they pull you off it just to be safe. I was scared too, but even after I developed hives I still took it for two more days, I really wanted something to work. I'd give it a shot if I were you.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 6/29/2007 11:16 AM (GMT -7)   
Well I have my Lamictal in hand. Will start this evening at 25mg, wish me luck
im a professional... on an amateur level !


Zomese
Regular Member


Date Joined Apr 2007
Total Posts : 150
   Posted 6/29/2007 1:44 PM (GMT -7)   
Hey Sooper,
 
You'll be fine. When I took my first dose it was like I didn't take anything. I had zero side effects. Except a headache. But that goes away.
 
Let us know how it goes for you. If you get too nervous maybe we can meet in the chat room & help you through it. I remember you mentioned it in last nights chat.
 
I'm one that gets really scared taking meds, so I'm willing to do anything to make it easier on someone else.
 
Zomese  :-)
 
Bipolar II, Panic Disorder & OCD
28 Years old
Taking Trileptal 300mg twice a day


sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 6/29/2007 2:21 PM (GMT -7)   
Thaks Zomese, im puting high hopes on these meds to lift depression. I dont get manic much, but boy oh boy when I have I was off. IT was really fun at first the hypomania but that lead to an all out crazy running around naked yelling life is but a dream and so on.... like I was some sort of person outa the bible. Insane, we dont want that ever again.
im a professional... on an amateur level !


sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 7/3/2007 5:24 PM (GMT -7)   
So far so good on the lamatil.........
im a professional... on an amateur level !


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/3/2007 6:48 PM (GMT -7)   
Sooper,

Hang in there, it gets easier with time. The first few doses got me freaked out but now I am okay with my mecication (well almost). Someday it's bad, and other days it will be a easier.

~~~ Olivia  ~~~
Moderator, Bipolar

"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Disorder 
Support HealingWellhttp://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 10:53 PM (GMT -7)
There are a total of 2,735,177 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
236 Guest(s), 6 Registered Member(s) are currently online.  Details
ResilienceR, bluelyme, 0311, Jen77, Atomium7, sam12


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer